MAUDE Adverse Event Report: ORTHO ORGANIZERS, INC. CARRIERE MOTION CLASS II; BRACKET, METAL, ORTHODONTIC

ORTHO ORGANIZERS, INC. CARRIERE MOTION CLASS II; BRACKET, METAL, ORTHODONTIC
Model Number 424-925CN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 05/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The orthodontist removed as much composite as possible around ul3, ul6, ur4 and ur6.Once the excess composite was removed, the dental assistant used a bracket removing plier and squeezed between the bonding pad and tooth.A 1mm of incisal enamel ul3 was fractured.A small amount of flowable composite resin was bonded to the enamel fracture.Because the appliance was bonded to the very incisal edge of the facial surface, the orthodontist thought the enamel may have been too brittle at the edge of the tooth.Additionally, the orthodontist switched the bonding agents approximately 9 months ago due to excessive bond strengths he was experiencing, which may have led to the fractured enamel.Device not returned.
 
Event or Problem Description
Tooth fracture while debonding carriere motion appliance when removing the carriere from #11 tooth, the mesial edge of the tooth fractured off with the carriere.The patient is symptom free.

Brand Name
CARRIERE MOTION CLASS II
Common Device Name
BRACKET, METAL, ORTHODONTIC
Manufacturer (Section D)
ORTHO ORGANIZERS, INC.
1822 aston avenue
carlsbad CA 92008
MDR Report Key6599788
Report Number2081322-2017-00002
Device Sequence Number10782787
Product Code EJF
UDI-Device Identifier00190707023362
UDI-Public00190707023362
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dental Assistant
Device Model Number424-925CN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2017
Initial Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient Weight45